Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Twin Cities, MN

May 1, 2012Redwood County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 1, 2012, 6:08 PM CDT for Redwood County, Minnesota. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 6:08 PM CDT (23:08 UTC)
Expired
May 1, 2012, 7:00 PM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Redwood County, MN

The radar

The Minneapolis radar (KMPX), 145 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:10 PM CDTHAIL 12 N Walnut Grove, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WUUS53 KMPX 012308
SVRMPX
MNC127-020000-
/O.NEW.KMPX.SV.W.0014.120501T2308Z-120502T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
608 PM CDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REDWOOD COUNTY IN SOUTHWEST MINNESOTA...

* UNTIL 700 PM CDT

* AT 604 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH
  OF TRACY...OR ABOUT 11 MILES SOUTHEAST OF MARSHALL...AND MOVING
  NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  REDWOOD FALLS...
  LUCAN...
  VESTA...
  SEAFORTH...
  WABASSO...
  CLEMENTS...
  NORTH REDWOOD...
  MILROY...
  WALNUT GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4454 9536 4461 9519 4449 9487 4426 9524
      4421 9559 4448 9560
TIME...MOT...LOC 2307Z 245DEG 29KT 4435 9560
WIND...HAIL <50MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:39 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 1, 1:39 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT TUE MAY 1 2012

.DISCUSSION...
MAIN FORECAST CONCERN IS OBVIOUSLY THE CHANCE FOR SEVERE WEATHER
LATE THIS AFTERNOON AND TONIGHT. HOWEVER... IT LOOKS TO BE A BUSY
SEVEN DAY PERIOD ALL AROUND... WITH ADDITIONAL CHANCES FOR SEVERE
TOMORROW... THEN SOME RISK OF SHRA/TSRA THROUGH THE WEEK AS THE
BAROCLINIC ZONE LINGERS NEARBY AND A SUCCESSION OF SHORTWAVES
RIPPLE THROUGH THE REGION. LATEST WATER VAPOR IMAGERY SHOWS
SOUTHWEST UPPER FLOW ACROSS THE REGION... AND THIS WILL
ESSENTIALLY REMAIN THE CASE THROUGH THE WEEK AS A PERSISTENT UPPER
RIDGE REMAINS ANCHORED OVER THE SOUTHEAST. THE MAIN UPPER TROUGH
CURRENTLY OVER MONTANA WILL TREK EAST OVER THE NEXT 24 HOURS...
ALTHOUGH THE FEATURE WHICH WILL HELP IN TONIGHT/S CONVECTION IS A
MORE SUBTLE WAVE AND ASSOCIATED JET STREAK EMBEDDED IN THE
SOUTHWEST FLOW NEAR THE MONTANA/SOUTH DAKOTA BORDER. THE RAPID
REFRESH PICKS UP ON THIS FEATURE REASONABLY WELL... TAKING IT
NORTHEAST THROUGH NORTH DAKOTA AS WE WORK THROUGH THE AFTERNOON.
THIS WILL HELP INTENSIFY THE SPEED GRADIENT ON THE SOUTHEAST SIDE
OF THE UPPER JET... WHICH SHOULD IN TURN WILL WORK WITH INCREASING
LOW LEVEL CONVERGENCE TO GET CONVECTION GOING LATER TODAY OVER
WEST CENTRAL AND CENTRAL MINNESOTA... THEN WE SHOULD SEE IT ZIPPER
SOUTHWEST INTO NORTHEAST IOWA DURING THE EVENING. FOR THE SHORT
TERM... USED A BLEND OF THE VARIOUS CONVECTION ALLOWING MODELS FOR
THE FORECAST DETAILS... THEN TRENDED TOWARD THE LESS NOISY GFS FOR
TOMORROW THROUGH THE NEXT FEW DAYS. GIVEN THE SHORT TERM
CONCERNS... DID NOT INVEST TOO MUCH TIME IN SORTING OUT THE
DETAILS BEYOND WEDNESDAY NIGHT... AND UTILIZED A BLEND OF THE GOING
FORECAST TOGETHER WITH THE GFS AND ECMWF.

AS MENTIONED... EXPECT CONVECTION TO GET GOING DURING THE LATE
AFTERNOON AND EVENING... WITH ACTIVITY PROBABLY INITIATING FARTHER
NORTH INITIALLY THEN WORKING SOUTHWEST WITH TIME. THE SEVERE
WEATHER THREAT REMAINS INTACT... WITH SOME HAIL... WIND... AND
TORNADO POTENTIAL. THE LOW CLOUDS HAVE BEEN STEADILY ERODING
THROUGH THE DAY... AND THAT WILL CONTINUE THROUGH THE AFTERNOON.
TEMPERATURES ARE REBOUNDING QUICKLY IN THE SUNSHINE... SO THE
CLOUD COVER DOESN/T LOOK LIKE IT WILL HAVE A DETRIMENTAL IMPACT ON
CONVECTIVE POTENTIAL. IF ANYTHING... THE ADDITIONAL LOW LEVEL
MOISTURE IT LEAVES BEHIND MAY HELP KEEP LCL HEIGHTS A BIT LOWER...
AND KEEP MLCAPE VALUES CLOSER TO THEIR SURFACE-BASED COUNTERPARTS.
THAT BEING SAID... IT STILL LOOKS LIKE WE WILL HAVE MLCAPE AROUND
1500 J/KG OVER MUCH OF THE AREA BY LATE AFTERNOON... ALONG WITH
DEEP LAYER SHEAR AOA 40KT. SO... THERE REMAINS THE POTENTIAL FOR
SUPERCELLS... AT LEAST INITIALLY BEFORE ANY UPSCALE GROWTH INTO A
LINEAR MCS MAY OCCUR. THE BETTER CHANCE FOR DISCRETE SUPERCELLS TO
PERSIST WILL BE IN THE NORTHERN PART OF THE FORECAST AREA CLOSER
TO THE WARM FRONTAL BOUNDARY... WHICH SHOULD BE NEAR THE NORTH
SIDE OF THE CWFA BY EVENING. LOW LEVEL SHEAR WILL OBVIOUSLY BE
ENHANCED IN THAT AREA... AND LCL HEIGHTS SHOULD BE MINIMIZED GIVEN
MOISTURE CONVERGENCE NEAR THE BOUNDARY... SO THE BETTER TORNADO
THREAT STILL APPEARS TO BE IN THAT VICINITY. HOWEVER... A
SECONDARY AREA OF INCREASED 0-1KM SHEAR MAY OCCUR CLOSER TO THE
IOWA BORDER DURING THE EVENING HOURS AS THE LOW LEVEL JET BEGINS
TO INCREASE. THE QUESTION FOR THE SOUTHERN PART OF THE AREA IS
IF/WHEN DISCRETE STORMS WILL EVOLVE INTO MORE OF A LINEAR WIND
PRODUCING SYSTEM WITH PERHAPS SOME EMBEDDED ROTATING STRUCTURES.
IN ADDITION... AS THE EVENING PROGRESSES AND THE LOW LEVEL JET
STRENGTHENS FROM EASTERN NEBRASKA INTO IOWA WE MAY SEE CONVECTION
IN THAT AREA REALLY TAKE OFF... WHICH COULD LEAD TO SOME WEAKENING
OVER OUR AREA AS LOW-MID LEVEL PV INCREASES IN THAT AREA AND WORKS
TO INDUCE A CIRCULATION WHICH COULD CUTOFF THE MOISTURE RETURN
INTO MINNESOTA. THE EXCEPTION WOULD BE ACTIVITY FARTHER NORTH NEAR
THE WARM FRONT AND RIGHT ENTRANCE REGION TO THE MAIN UPPER JET...
WHICH COULD EASILY PERSIST THROUGH THE EVENING. SO THE BOTTOM LINE
IS THAT THERE REMAIN A NUMBER OF UNANSWERED QUESTIONS... AND THE
ANSWER LIKELY WILL DEPEND UPON WHEN/HOW ACTIVITY GETS GOING...
SINCE IT WILL ULTIMATELY FEEDBACK AND IMPACT THE LARGER SCALE
FLOW. REGARDLESS OF THE DETAILS... WE SHOULD AT LEAST SEE STORMS
FROM LATE AFTERNOON THROUGH MUCH OF THE NIGHT... WITH A DECENT
POTENTIAL FOR SEVERE WEATHER. THE ACTIVITY SHOULD SHIFT SOUTH AND
EAST OF THE AREA BY 09Z OR SO... WITH THE FRONTAL BOUNDARY BEING
PUSHED INTO THE FAR SOUTHERN PART OF THE FORECAST AREA.

SHOWERS AND THUNDERSTORMS SHOULD GET GOING AGAIN ON WEDNESDAY NEAR
THE OLD FRONTAL BOUNDARY... WHICH WINDS UP PARALLEL TO THE MID-
LEVEL FLOW SOMEWHERE NEAR THE IOWA BORDER. ANOTHER SHORTWAVE AND
SURFACE REFLECTION WILL MOVE EAST-NORTHEAST ALONG THE OLD BOUNDARY
DURING THE DAY ON WEDNESDAY... BRINGING ANOTHER ROUND OF ACTIVITY.
FORECAST CAPE AND DEEP LAYER SHEAR VALUES LOOK SUFFICIENT FOR SOME
SEVERE WEATHER POTENTIAL ONCE AGAIN... ALTHOUGH LOW LEVEL SHEAR
DOES NOT LOOK TO BE PARTICULARLY FAVORABLE FOR TORNADO CONCERNS.
HEAVY RAIN COULD BE MORE OF AN ISSUE ON WEDNESDAY AND WEDNESDAY
NIGHT SHOULD TRAINING OVER STORMS OCCUR ALONG/NEAR THE STALLED
FRONTAL BOUNDARY. TAPERED POPS FROM SOUTH TO NORTH... GIVEN LESSER
POTENTIAL FOR WIDESPREAD/CONSISTENT PCPN AS YOU HEAD NORTH.

THERE LOOKS TO BE A RELATIVE LULL IN PCPN CHANCES FROM LATE
THURSDAY THROUGH FRIDAY AS THE BAROCLINIC ZONE IS NUDGED FARTHER
SOUTH AND A WEAK RIDGE OF HIGH PRESSURE NOSES IN FROM CANADA.
HOWEVER... THIS WILL BE SHORT-LIVED AS ANOTHER SHORTWAVE LOOKS TO
LIFT NORTHEAST FROM THE ROCKIES AND CENTRAL PLAINS FRIDAY NIGHT
INTO SATURDAY... LIFTING THE FRONTAL BOUNDARY BACK TO THE NORTH AS
A DECENT SURFACE WAVE RIDES NORTHEAST ALONG IT. THE GFS AND ECMWF
ARE NOTABLY DIFFERENT IN THEIR HANDLING OF HOW/WHEN THIS OCCURS...
WHICH UNFORTUNATELY RESULTS IN A LONGER PERIOD OF PCPN CHANCES
FROM FRIDAY THROUGH THE WEEKEND THAN PREFERABLE. BUT... GIVEN THE
UNCERTAINTY IN HOW THINGS WILL EVOLVE THIS IS THE PATH OF LEAST
RESISTANCE AT THIS POINT IN TIME. THERE IS SOME AGREEMENT THAT BY
MONDAY WE SHOULD SEE ENOUGH DRY AIR WORK IN FROM THE NORTH TO
SQUELCH ANY PCPN... BUT MAY STILL NEED TO HANG ONTO SOME LOW CHANCE
POPS AT LEAST OVER THE SOUTHERN PART OF THE AREA.

&&

.AVIATION.../18Z TAF ISSUANCE/
/ISSUED 1250 PM CDT TUE MAY 1 2012/
MORNING STRATUS WHICH SURGED NORTH INTO AREA FROM CONVECTION TO OUR
SOUTH HAS BEEN DISSIPATING RAPIDLY ACROSS SW MN...AND EXPECT THIS
RAPID CLEARING TREND TO CONTINUE.  MAY REDEVELOP SOME CU WITH BASES
AROUND 4-5K DRNG THE AFTN. SURFACE LOW PRESSURE IN NE SODAK HAS
CDFNT HANGING SW INTO NW NEBRASKA. WARMFNT HAS BEEN PUSHING NORTH
ALONG WITH THE CLEARING AND NOW LIES JUST N OF APQ.  AIRMASS HAS
BEGUN TO DESTABALIZE IN NEB INTO SODAK WITH CU FIELD BEGINING TO
BECOME MORE ENHANCED IN SC SODAK. MAIN THREAT WILL BE WITH TSTMS
DEVELOPING AHD OF CDFNT AND N OF WRMFNT.  SEE TAFS FOR TIMING.  S MN
INTO WC WI COULD SEE MVFR/IFR CIGS DEVELOP LATE TONIGHT AS PCPN
WINDS DOWN AND WINDS DECREASE AS CDFNT APRCHS AREA.  GUSTY SLY SFC
WINDS TO CONTINUE THRU THE AFTN AT ALL TAFS WITH GUSTS AOB 25 KTS.

KMSP...WILL SEE IMPROVEMENT IN MVFR CIGS AS RAPID CLEARING ACRS SW
MN PUSHES ACRS AREA.  CLEARING IS LIFTING NE AT ABOUT 30 KTS...SO
SHUD SEE VFR CONDS BETWEEN 20-21Z. SLY WINDS WILL ALSO INCREASE AS
CLOUDS THIN AND MIXING ENSUES. EXPECTS GUSTS 25-30 KTS FROM 170
DEGREES.  TSTSM WILL DVLP AHD OF DKTS CDFNT AND EXPECTED TO AFFECT
MSP BY AROUND 03Z AND LAST UNTIL AROUND 05Z.  MVFR TO POSSIBLY IFR
CIGS WILL DEVELOP LT TNGHT DURING/AFTER RAINFALL WITH DECREASING
WINDS. TSTMS PSBL AGAIN WED AFTN...AFT 21Z.

OTLK...
WED AFTN/NITE...MVFR TO IFR IN TSTMS...MAINLY S MN INTO WC WI
THURS...MVFR TO VFR IN IN SCT TSTMS..MAINLY MSP/WI TAFS

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

   /BAP
Hazardous weather outlook, May 1, 1:28 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT TUE MAY 1 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
128 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER
CENTRAL AND WESTERN MINNESOTA...THEN MOVE EAST ACROSS THE AREA
THIS EVENING INTO THE OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS. THERE IS ALSO A TORNADO THREAT LATE THIS AFTERNOON
AND EVENING IN WESTERN INTO CENTRAL MINNESOTA. MONITOR NOAA
WEATHER RADIO OR TUNE INTO LOCAL MEDIA OUTLETS FOR THE LATEST
INFORMATION...FORECASTS AND WARNINGS ON THIS POTENTIALLY DANGEROUS
SITUATION. ENSURE THAT THE WARNING ALARM FEATURE ON YOUR NOAA
WEATHER RADIO IS TURNED ON AND BE SURE TO STAY INFORMED IF
PARTICIPATING IN ANY OUTDOOR ACTIVITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING...AND THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY. THE
PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. SEVERE
THUNDERSTORMS MAY REDEVELOP ACROSS SOUTHERN MINNESOTA INTO WEST
CENTRAL WISCONSIN WEDNESDAY AFTERNOON AND EVENING.

ADDITIONAL THUNDERSTORMS ARE FORECAST EACH DAY THURSDAY ON
THROUGH THE WEEKEND. THERE DOES NOT APPEAR TO BE AN ORGANIZED
SEVERE THUNDERSTORM THREAT WITH THIS ACTIVITY BUT THERE IS A
SMALL CHANCE THAT ISOLATED THUNDERSTORMS COULD PRODUCE HAIL OR
STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 1, 5:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             FREEPORT                45.66N 94.69W
05/01/2012  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 1, 5:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 W FREEPORT            45.66N 94.71W
05/01/2012  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 1, 5:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FUNNEL CLOUD     5 W BECKER              45.37N 93.98W
05/01/2012                   WRIGHT             MN   AMATEUR RADIO

&&

CARLYON
Local storm report, May 1, 5:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
546 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             ALBANY                  45.63N 94.57W
05/01/2012  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 1, 5:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             ALBANY                  45.63N 94.57W
05/01/2012  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

            COVERING GROUND WINDSHIELDS BROKEN ENTIRE CITY

&&

CARLYON
Local storm report, May 1, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             ST STEPHEN              45.70N 94.28W
05/01/2012  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:41 AM CDTSpecial Weather StatementMPXDouglas, Morrison, Pope, Stevens, Todd79 min
May 1, 4:12 PM CDTSevere Thunderstorm WarningMPXPope, Stearns33 min
May 1, 4:40 PM CDTSevere Thunderstorm WarningMPXSherburne, Stearns, Wright35 min
May 1, 4:43 PM CDTSevere Thunderstorm WarningMPXPope, Stearns47 min
May 1, 4:46 PM CDTTornado WarningMPXPope, Stearns44 min
May 1, 5:07 PM CDTTornado WarningMPXSherburne, Stearns, Wright38 min
May 1, 5:08 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Yellow Medicine67 min
May 1, 5:09 PM CDTTornado WarningMPXStearns36 min
May 1, 5:17 PM CDTSevere Thunderstorm WarningMPXRedwood, Yellow Medicine32 min
May 1, 5:23 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Stearns37 min
May 1, 5:38 PM CDTTornado WarningMPXSherburne37 min
May 1, 5:44 PM CDTTornado WarningMPXBenton, Sherburne, Stearns46 min
May 1, 6:14 PM CDTSevere Thunderstorm WarningMPXIsanti, Sherburne46 min
May 1, 6:25 PM CDTTornado WarningMPXBenton, Sherburne35 min
May 1, 6:43 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood62 min
May 1, 6:56 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Sherburne34 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.